Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 2, NWS Albuquerque, NM

January 20, 2010

NWS Albuquerque, NM issued this wind advisory at Jan 20, 2010, 4:54 AM MST. It took effect at Jan 20, 2010, 5:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 4:54 AM MST (11:54 UTC)
In effect from
Jan 20, 2010, 5:00 AM MST
Expired
Jan 20, 2010, 6:00 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS75 KABQ 201154
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MST WED JAN 20 2010

NMZ523-529-532>540-201900-
/O.NEW.KABQ.WI.Y.0002.100120T1200Z-100121T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
454 AM MST WED JAN 20 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH...SHIFTING OUT OF THE WEST DURING THE AFTERNOON.

* TIMING...STRONG WINDS WILL DEVELOP FIRST ALONG THE EAST SLOPES
  OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THEN SPREAD
  EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS DURING THE
  AFTERNOON. WINDS WILL GRADUALLY DECREASE LATE IN THE AFTERNOON
  WITH STRONG WINDS LINGERING LONGEST FROM AROUND CLINES CORNERS
  SOUTHWARD TO AROUND ELK AND DUNKEN.

* VISIBILITY...VISIBILITY MAY DROP BELOW ONE MILE AT TIMES THIS
  MORNING IN SNOW AND BLOWING SNOW ALONG THE EAST SLOPES OF THE
  CENTRAL AND SOUTH CENTRAL MOUNTAINS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADWAYS...LIKE HIGHWAY 285 FROM CLINES
  CORNERS TO ROSWELL...AND HIGHWAY 84 FROM LAS VEGAS TO FORT
  SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
2 follow-up statements
169 
WWUS75 KABQ 201808
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1108 AM MST WED JAN 20 2010

NMZ522-524-526-210100-
/O.EXA.KABQ.WI.Y.0002.000000T0000Z-100121T0100Z/
ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
1108 AM MST WED JAN 20 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON THEN
  DIMINISH EARLY IN THE EVENING. 

* VISIBILITY...LOCALIZED VISIBILITIES OF ONE MILE OR LESS WILL BE
  POSSIBLE IN BLOWING SNOW OVER THE HIGHER TERRAIN.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED ROADWAYS...SUCH AS HIGHWAY 285 FROM CLINES CORNERS TO
  ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ523-529-532>540-210100-
/O.CON.KABQ.WI.Y.0002.000000T0000Z-100121T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1108 AM MST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE
  DIMINISHING EARLY IN THE EVENING. 

* VISIBILITY...LOCALIZED VISIBILITIES OF ONE MILE OR LESS MAY
  OCCUR IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED HIGHWAYS...SUCH ASE HIGHWAY 285 FROM CLINES CORNERS TO
  ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
371 
WWUS75 KABQ 210042
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MST WED JAN 20 2010

NMZ522>524-526-529-532>540-210145-
/O.EXP.KABQ.WI.Y.0002.000000T0000Z-100121T0100Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
542 PM MST WED JAN 20 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 

WIND SPEEDS HAVE DECREASED ACROSS THE EASTERN PLAINS...THEREFORE
THE WINDY ADVISORY WILL BE ALLOWED TO EXPIRE. OCCASIONAL GUSTS TO
35 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:22 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 20, 3:22 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 AM MST WED JAN 20 2010

.DISCUSSION...
WITH THIS PACKAGE WE WILL KEEP WARNINGS AND ADVISORIES
UNCHANGED FOR THE MOST PART. WE WILL EMPHASIZE THE WINDS MORE IN
THE WARNINGS FOR THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...AS
WELL AS THE SOUTH CENTRAL HIGHLANDS. WE WILL ALSO ISSUE A WIND
ADVISORY FOR THE AREA EAST OF THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS TO THE TEXAS BORDER. WATER VAPOR IMAGERY DEPICTS A SHORT
NORTHWESTERLY JET STREAK DIGGING INTO THE BASE OF THE UPPER LEVEL
TROUGH THAT WILL CROSS TODAY...AND THIS STREAK WILL CROSS CENTRAL
AND SE PARTS OF THE FORECAST AREA TODAY WITH 700 MB WINDS IN THE
40 TO 50 KT RANGE. MEANWHILE...A PACIFIC COLD FRONT WILL CROSS FROM
THE WEST AND THERE WILL BE SOME SHOWERS...AS WELL AS A VERY TIGHT
SURFACE PRESSURE GRADIENT IN THE EAST AROUND THE BASE OF A 995
SURFACE LOW OVER THE NE CORNER OF THE STATE. THESE FEATURES WILL
COMBINE TO PRODUCE THE SECOND DAY OF STRONG SURFACE WINDS IN THE
EAST. SPEEDS MAY PEAK WITH GUSTS AROUND 60 MPH ACROSS THE HIGH
TERRAIN OF THE SOUTH CENTRAL MOUNTAINS DURING THE LATE MORNING.

WE ARE ALSO WATCHING A SNOW BAND DEVELOP ON RADAR IN THE WEST CENTRAL
MOUNTAINS THIS MORNING. THE 6Z GFS HAS A 1 TO 2 INCH SNOW
ACCUMULATION BULLS EYE TRAVERSING NORTHERN PARTS OF THE MIDDLE RIO
GRANDE VALLEY...ESTANCIA VALLEY AND CENTRAL HIGHLANDS. THIS COULD
SPELL A MESSY MORNING RUSH HOUR FOR NORTHERN ALBUQUERQUE...THE
FOOTHILLS AND EAST MOUNTAIN COMMUNITIES NORTH OF I-40. MOST OF
ALBUQUERQUE SHOULD SEE SNOW ACCUMULATIONS UNDER AN INCH THIS
MORNING...BUT ELEVATIONS ABOVE 5700 FEET MAY SEE AN INCH OR TWO.

THE WIDESPREAD SNOW EXPECTED ACROSS CENTRAL AND WESTERN PARTS OF
THE FORECAST AREA THIS MORNING IS EXPECTED TO GRADUALLY DECREASE
IN COVERAGE AND INTENSITY THIS AFTERNOON...EXCEPT ACROSS THE
NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY WHERE THE HEAVIER
SNOW WILL LINGER LONGEST. TONIGHT WILL BRING A BREAK IN
SIGNIFICANT SNOW ACCUMULATIONS AS A SMALL RIDGE OF HIGH PRESSURE
RAPIDLY CROSSES THE STATE.

THE LAST IN THE SERIES OF WINTER STORMS IS STILL SLATED TO ARRIVE
THURSDAY...AND IT MAY LINGER THROUGH FRIDAY NIGHT OR SATURDAY.
HEAVY SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS WITH THE
POTENTIAL FOR SIGNIFICANT ACCUMULATIONS ALSO IN THE CENTRAL AND
WESTERN VALLEYS THANKS TO COLDER AIR DELIVERED BY A STRONGER
PACIFIC FRONT. STRONG WINDS ARE ALSO EXPECTED WITH THE SYSTEM.
WINDS WILL BE MOST WIDESPREAD FRIDAY...AND THE AREA ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN WILL BE FAVORED FOR WIND GUSTS TO 50
MPH ON BOTH FRIDAY AND SATURDAY.

DRIER AND WARMER WEATHER IS EXPECTED DURING THE BEGINNING OF THE
COMING WORK WEEK AS A RIDGE OF HIGH PRESSURE CROSSES NM.

44

&&

.AVIATION...
NEXT WINTER SYSTEM CURRENTLY FOCUSED OVER ARIZONA AND
MOVING INTO WESTERN LOCALES OF NEW MEXICO.  THIS FAST MOVING SYSTEM
AND ASSOCIATED SURFACE FRONT WILL CROSS THE STATE THROUGH THE PERIOD
RESULTING IN AN INCREASING AREA OF MOUNTAIN OBSCURATIONS AND
RESTRICTIONS IN VSBYS AND CIGS.  BY 15Z SHOW WILL HAVE REACHED THE
CENTRAL MOUNTAINS WITH NUMEROUS MOUNTAIN OBSCURATIONS CENTRAL AND
WEST...SCT CIGS 1000 FT TO 3000 FT WITH VSBYS OF 3 TO 4 MILES IN
SNOW AND LOCAL AREAS OF 300 TO 500 FT CEILINGS AND VSBYS OF 1 MILE
OR LESS IN SNOW AND FOG.  BETWEEN 12Z AND 15Z GUSTY WEST WINDS OF 25
TO 35 MPH AND GUSTS TO 45 MPH OVER THE HIGHER TERRAIN OF THE SOUTH
WILL INCREASE ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN AND STRONGEST IN THE SOUTHERN HALF OF THE FORECAST AREA.
WINDS INCREASE TO COVER MUCH OF THE EASTERN PLAINS ESPECIALLY ALONG
AND SOUTH OF INTERSTATE 40 THROUGH THE AFTERNOON HOURS.
PRECIPITATION WILL DECREASE FROM 06Z TO 12Z ON THURSDAY JUST AS THE
PRECIPITATION ASSOCIATED WITH THE NEXT SYSTEM STARTS TO MOVE INTO
THE EXTREME WESTERN ZONES AGAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 05

&&

.FIRE WEATHER...
A MAINLY WET PATTERN WITH PERIODS OF STRONG WESTERLY
WINDS IS EXPECTED THROUGH THE WORK WEEK AND INTO SATURDAY.  DRIER
CONDITIONS WITH LESS WIND CURRENTLY FORECAST FOR SUNDAY THROUGH
WEDNESDAY.

EXTREMELY STRONG JET IS NOSING INTO EXTREME SOUTHERN ARIZONA AND NEW
MEXICO WITH CORE APPROACHING EXTREME SOUTHERN CALIFORNIA. OVERNIGHT
WINDS AT RAWS SITES IN SOUTHWEST AND SOUTHCENTRAL NEW MEXICO ARE
GUSTING TO 30 TO 40 MPH AT THIS TIME.  PRECIPITATION ASSOCIATED WITH
THE NEXT WINTER SYSTEM IS CURRENTLY FOCUSED FROM CENTRAL ARIZONA
INTO NEW MEXICO TO THE CONTINENTAL DIVIDE.  SNOW LEVELS ARE EXPECTED
TO BE SOMEWHAT LOWER THAN THOSE OF THE MOST RECENT SYSTEM AND SNOW
WILL ACCUMULATE TODAY ESPECIALLY OVER THE HIGHEST TERRAIN WITH LOWER
AMOUNTS IN THE VALLEYS OF CENTRAL AND WESTERN NEW MEXICO. WEST WINDS
WILL INCREASE AS WELL...FIRST OVER THE HIGHEST TERRAIN SOUTH OF
INTERSTATE 40 THEN FROM THE CENTRAL MOUNTAINS EASTWARD FROM MID
MORNING THROUGH THE AFTERNOON.  RH VALUES ARE EXPECTED TO REMAIN
ABOVE CRITICAL LEVELS.

THIS FAST MOVING STORM AND ASSOCIATED SURFACE LOW WILL MOVE TO THE
EAST TODAY AND PRECIPITATION WILL DECREASE DURING THE EVENING AND
OVERNIGHT HOURS. WINDS OVER THE HIGHER TERRAIN WILL PERSIST
OVERNIGHT. THE NEXT SYSTEM WILL BE THE MOST POTENT...WITH
PRECIPITATION MOVING INTO THE WESTERN ZONES BY THURSDAY MORNING...
REACHING THE CENTRAL MOUNTAINS BY MID DAY THURSDAY.  PRECIPITATION
MOSTLY IN THE FORM OF SNOW WILL AFFECT THE STATE THROUGH SATURDAY.
STRONG WEST WINDS WILL PERSIST...AND LOOK TO BE STRONGEST ON FRIDAY
USHERING IN COLD AIR AS WELL. RH VALUES SHOULD CONTINUE TO REMAIN
ABOVE CRITICAL VALUES.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  25  41  34 /  80  20  60  60
DULCE...........................  35  15  35  27 /  90  40  70  80
CUBA............................  38  18  39  28 /  90  20  30  50
GALLUP..........................  40  23  41  32 /  80  30  50  70
EL MORRO........................  37  16  40  28 /  90  30  50  70
GRANTS..........................  41  18  43  32 /  80  10  40  40
QUEMADO.........................  42  22  43  31 /  80  20  60  70
GLENWOOD........................  46  27  47  37 /  90  20  50  60
CHAMA...........................  33   8  31  19 /  90  50  70  80
LOS ALAMOS......................  40  18  40  27 /  70  20  30  50
PECOS...........................  38  18  41  28 /  60  20  30  40
CERRO/QUESTA....................  38   5  36  21 /  70  30  40  50
RED RIVER.......................  31  10  31  20 /  80  40  50  60
ANGEL FIRE......................  35   9  34  21 /  70  30  50  60
TAOS............................  38  12  39  28 /  70  20  30  40
ESPANOLA........................  43  26  46  30 /  60   5  20  30
SANTA FE........................  35  18  41  29 /  80  10  20  40
SANTA FE AIRPORT................  39  23  42  30 /  70   5  20  30
ALBUQUERQUE FOOTHILLS...........  40  26  46  33 /  80   5  20  40
ALBUQUERQUE HEIGHTS.............  44  28  47  36 /  70   0  20  30
ALBUQUERQUE VALLEY..............  44  28  50  35 /  70   0  20  30
ALBUQUERQUE WEST MESA...........  43  29  48  35 /  70   0  20  30
LOS LUNAS.......................  49  28  51  35 /  60   0  20  30
RIO RANCHO......................  41  29  46  34 /  80   5  20  30
SOCORRO.........................  53  29  52  36 /  70   0  20  30
SANDIA PARK/CEDAR CREST.........  36  22  45  29 /  90  10  30  50
MORIARTY/ESTANCIA...............  43  24  47  30 /  60  10  20  30
CLINES CORNERS..................  40  22  43  30 /  70  10  30  40
GRAN QUIVIRA....................  45  27  47  34 /  70  10  20  30
CARRIZOZO.......................  49  29  51  36 /  70   0  10  30
RUIDOSO.........................  42  31  44  33 /  80  10  20  30
CAPULIN.........................  43  19  47  25 /  40  10  20  30
RATON...........................  44  16  49  26 /  50   5  10  20
LAS VEGAS.......................  42  21  47  28 /  60   5  20  30
CLAYTON.........................  51  27  53  30 /  20   0   0  10
ROY.............................  47  25  52  30 /  30   5   5  20
CONCHAS.........................  53  28  57  32 /  20   0   0  10
SANTA ROSA......................  55  30  57  33 /  40   0   5  10
TUCUMCARI.......................  54  28  57  33 /  20   0   0  10
CLOVIS..........................  57  30  55  34 /  20   0   0  10
PORTALES........................  58  30  57  32 /  20   0   0  10
FORT SUMNER.....................  56  31  60  33 /  30   0   0  10
ROSWELL.........................  61  32  63  36 /  20   0   0  10
PICACHO.........................  58  31  60  34 /  30   0   5  10
ELK.............................  52  31  55  33 /  40   5  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ523-529-532>540.

WINTER WEATHER ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ501-504-507-509-515>518-527.

WINTER STORM WARNING UNTIL 4 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ502-503-505-506-508-510>514-521-524-526.

&&

44/05
Hazardous weather outlook, Jan 19, 6:21 AM MST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 AM MST TUE JAN 19 2010

NMZ501>540-201300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
621 AM MST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE TO AT TIMES HEAVY SNOW WILL CONTINUE THIS
MORNING BEFORE GRADUALLY DECREASING IN COVERAGE AND INTENSITY THIS
AFTERNOON ACROSS THE WEST CENTRAL MOUNTAINS...NORTHWEST
PLATEAU...NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS
AREA WILL EXPERIENCE A LULL IN SNOW ACCUMULATIONS THIS EVENING
BEFORE SNOW SHOWERS INCREASE ACROSS THE WEST AGAIN TONIGHT.
SIGNIFICANT SNOW ACCUMULATIONS WILL BEGIN THIS EVENING IN THE
SOUTHWEST MOUNTAINS AND LATER TONIGHT FARTHER NORTH AS THE SECOND
IN A SERIES OF WET WINTER WEATHER SYSTEMS MOVES INTO THE STATE
FROM THE WEST. PLEASE REVIEW THE LATEST WINTER STORM WARNING AND
SNOW ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH OF CENTRAL AND WESTERN NEW MEXICO CAN EXPECT ACCUMULATING
SNOW WITH THE SECOND WAVE OF WINTER WEATHER TONIGHT THROUGH
WEDNESDAY. A FEW TO SEVERAL INCHES OF SNOW ARE POSSIBLE BY WEDNESDAY
AFTERNOON ACROSS THE MOUNTAINS WITH A FEW INCHES AT LOWER
ELEVATIONS OF THE CENTRAL AND WESTERN VALLEYS AND NORTHWEST
PLATEAU...INCLUDING THE SANTA FE METRO AREA AND ELEVATED PARTS OF
THE ALBUQUERQUE METRO AREA WHICH SHOULD RECEIVE MOST OF THEIR
SNOW ACCUMULATION WEDNESDAY MORNING.

THE THIRD STORM WILL BRING COLDER TEMPERATURES...PERIODS OF STRONG
WINDS AND MORE WIDESPREAD SNOW THURSDAY THROUGH FRIDAY SATURDAY.
WELL OVER A FOOT OF ADDITIONAL SNOW WILL BE POSSIBLE IN THE
MOUNTAINS WITH A FEW TO SEVERAL INCHES IN THE CENTRAL AND WESTERN
VALLEYS AND ACROSS THE NORTHWEST PLATEAU. STRONG SOUTHWEST WINDS
WILL DEVELOP FRIDAY...WHEN SPEEDS MAY PEAK AT 25 TO 40 MPH WITH
GUSTS UP TO 55 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
WINDS WILL SHIFT OUT THE NORTHWEST BY SATURDAY AND REMAIN STRONG
IN THE EAST WITH SPEEDS POSSIBLY REACHING 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:29 PM MSTWinter Storm WatchABQ24 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.